Please help me

This topic contains 72 replies, has 5 voices, and was last updated by catdander forum moderator catdander forum moderator 1 day, 13 hours ago.

Viewing 13 posts - 61 through 73 (of 73 total)
Author Posts   
Author Posts
October 23, 2017 at 11:03 am  #1293381    

angelapassmore8151

Hi Guys,

Seen the Oncologist today and my mum has the EFGR mutation and first line is Afatinib. Anyone had any experience?

Lots of Love. Xx

October 24, 2017 at 6:41 am  #1293387    
JimC Forum Moderator
JimC Forum Moderator

Hi Angela,

It’s good to hear that your mum has an EGFR mutation, which opens the door to a group of treatment choices in addition to standard chemo, and that a treatment plan is now in place. Dr. West wrote this post in which he discussed trial evidence pointing to somewhat better results with afatinib as opposed to gefitinb, another EGFR inhibitor.

Good luck with treatment.

JimC
Forum moderator


Jul 2008 Wife Liz (51/never smoker) Dx Stage IV NSCLC EGFR exon 19
4 cycles Carbo/alimta, 65% shrinkage
Tarceva maintenance
Mar 2010 progression, added Alimta, stable
Sep 2010 multiple brain mets, WBR
Oct 2010 large pericardial effusion, tamponade
Jan 2011 progression, start abraxane
Jun 2011-New liver, brain mets, add Tarceva
Oct 2011-Dx Leptomeningeal carcinomatosis; pulsed Tarceva
At rest Nov 4 2011
Since then: http://cancergrace.org/blog/jim-and-lisa

November 4, 2017 at 2:59 am  #1293455    

angelapassmore8151

Thanks Jim!

Apologies for the delay I completely forgot my password. Just reset it now!

Is everything ok with you guys? Janine and Judy?

My mum has been taking Afatinib since Thursday. I’ll read your post now Jim thanks for linking it. Xx

November 4, 2017 at 3:35 am  #1293456    

cards7up

Morning! I’m doing fine myself. I go for my follow-up CT scan on the 13th. Will have results same day. I’ve been NED almost 4 years now, so we’ll see how this goes. Wishing your Mom the best and hope she does wel on Afatinib. Take care, Judy


Stage IIIA adeno, dx 7/2010. SRS then chemo carbo/alimta 4x. NED as of 10/2011.
Local recurrence, surgery to remove LRL 8/29/13. 5.2cm involved pleura. Chemo carbo/alimta x3. NED

November 4, 2017 at 3:42 am  #1293457    

angelapassmore8151

So good to hear from you Judy! I thought I found you on Facebook and sent a message but I’m not sure if it was actually you!

That’s great you get your results the same day! I wanted to thank you and Janine and Jim for helping me with all of this and for educating me. I am no expert but you guys taught me enough to be able to go to my mums appointments and understand what was being said, I recognised terms, drug names and uses and that is actually all down to the three of you. Janine thank you also for recommending LUNGevity those guys have been brill also. Xx

November 4, 2017 at 12:27 pm  #1293464    
catdander forum moderator
catdander forum moderator

Hi Angela,

I’m glad you can go to your mom’s appointments and get the gist. I think we all know the feeling and the reason we do this.

I hope your mom does well on afatinib and keeps side effects at bay.

Do something nice for yourself.
Janine

November 6, 2017 at 7:42 am  #1293467    

angelapassmore8151

Thanks Janine, I don’t know what to do with myself. Sometimes I think a mallet to the head would be a good idea! Xx

November 6, 2017 at 7:43 am  #1293468    

angelapassmore8151

Have any of you heard of experiences with Afatinib causing palpitations? Not all the time. Xx

November 6, 2017 at 12:49 pm  #1293469    
catdander forum moderator
catdander forum moderator

From the Gilotrif website/side effects it states to let your doctor know if palpitations occur.

“Heart problems. Tell your doctor right away if you have any symptoms of a heart problem which may include:
new or worsening shortness of breath while at rest or with activity
cough
tiredness
swelling of your ankles, feet, or legs
feeling that your heart is pounding or racing (palpitations)”,

http://www.gilotrif.com/taking-gilotrif/side-effects-overview.html?sitelink=Side%20Effects&utm_source=google&utm_medium=cpc&utm_campaign=DTC%20Branded&utm_term=afatinib

Keep us posted,
Janine

November 13, 2017 at 11:55 am  #1293495    

angelapassmore8151

Thanks Janine. My mum seen the nurse at the clinic and got some lotions for her rash from Afatinib. Does your husband have a mutation? Xx

Judy, Hope everything went well at your scan. Xx

November 17, 2017 at 7:34 am  #1293511    
catdander forum moderator
catdander forum moderator

Hi Angela,

Sorry for late reply. My husband was never tested for mutation but it’s very unlikely he would have a mutation since his nsclc was squamous cell. He took tarceva because he and his onc didn’t want a break but he needed something less toxic. Since tarceva has shown to have a small benefit for some without mutation he gave it a try.

How are you and how’s your mom?

Janine

November 18, 2017 at 5:53 pm  #1293522    

angelapassmore8151

Hi janine,

Thank you that makes sense. My mum is ok. She is still 10 stone, still doing everything she was before this diagnosis happened the cream for her face and lotion for her scalp is helping. Certainly it’s not as firey as it was although it does bother her as she always had beautiful clear skin.

Immodium helps the other side effect and the clinic asked her to cut out fruit and veg this week to see if it helps. I would say it helps very slightly as she still gets it even leaving fruit etc out her diet.

She is taking shots (shot glass) of wheatgrass and just a multivitamin, trying to keep her immune system good.

I am still living every day feeling scared and on edge but at least I am understanding a bit more.

Lots of Love
Angela xx

November 20, 2017 at 11:21 am  #1293529    
catdander forum moderator
catdander forum moderator

It’s great to hear she’s feeling well. If the side effects become a burden it’s quite appropriate to try decreasing the dose. For many people who are very sensitive to the drug they are able to maintain efficacy while decreasing the dose thereby decreasing side effects.

Hang in there! :)
Janine

Viewing 13 posts - 61 through 73 (of 73 total)

You must be logged in to reply to this topic.